Approximate roots of a valuation and the Pierce-Birkhoff Conjecture

Abstract : This paper is a step in our program for proving the Piece-Birkhoff Conjecture for regular rings of any dimension (this would contain, in particular, the classical Pierce-Birkhoff conjecture which deals with polynomial rings over a real closed field). We first recall the Connectedness and the Definable Connectedness conjectures, both of which imply the Pierce - Birkhoff conjecture. Then we introduce the notion of a system of approximate roots of a valuation v on a ring A (that is, a collection Q of elements of A such that every v-ideal is generated by products of elements of Q). We use approximate roots to give explicit formulae for sets in the real spectrum of A which we strongly believe to satisfy the conclusion of the Definable Connectedness conjecture. We prove this claim in the special case of dimension 2. This proves the Pierce-Birkhoff conjecture for arbitrary regular 2-dimensional rings.
Type de document :
Article dans une revue
Annales de la Faculté des Sciences de Toulouse. Mathématiques., Université Paul Sabatier _ Cellule Mathdoc 2012, 21 (2), pp.259-342. 〈10.5802/afst.1336〉
Liste complète des métadonnées

https://hal-ujm.archives-ouvertes.fr/ujm-00461549
Contributeur : Daniel Schaub <>
Soumis le : jeudi 9 février 2012 - 17:11:47
Dernière modification le : vendredi 14 septembre 2018 - 09:16:05
Document(s) archivé(s) le : jeudi 10 mai 2012 - 02:58:02

Fichiers

approximatelastversion.pdf
Fichiers produits par l'(les) auteur(s)

Identifiants

Citation

François Lucas, James Madden, Daniel Schaub, Mark Spivakovsky. Approximate roots of a valuation and the Pierce-Birkhoff Conjecture. Annales de la Faculté des Sciences de Toulouse. Mathématiques., Université Paul Sabatier _ Cellule Mathdoc 2012, 21 (2), pp.259-342. 〈10.5802/afst.1336〉. 〈ujm-00461549v3〉

Partager

Métriques

Consultations de la notice

319

Téléchargements de fichiers

120